MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured approximately 91.0 cm from the hub; the ace64 was kinked approximately 25.0, 40.0, and 66.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace64 was kinked in multiple locations along the catheter shaft, and fractured on the distal shaft.These types of damage typically occur due to improper handling during preparation.If the ace64 is manipulated at extreme angles with excessive force, these types of damage may occur.These devices are 100% visually inspected for damage during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the shaft of the penumbra system ace 64 reperfusion catheter (ace 64) was damaged upon removal from its packaging.The damaged ace 64 was found prior to use and was not used for the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5420260
Report Number3005168196-2016-00139
Device Sequence Number567738
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF63856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2016
Initial Report FDA Received Date02/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1